Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 267, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 8, 2012, 4:32 PM CDT for Panola County, Rusk County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 8, 2012, 5:18 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2782 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759 WUUS54 KSHV 082132 SVRSHV TXC365-401-082230- /O.NEW.KSHV.SV.W.0267.120808T2132Z-120808T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 432 PM CDT WED AUG 8 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PANOLA COUNTY IN NORTHEAST TEXAS... CENTRAL RUSK COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF HENDERSON... * UNTIL 530 PM CDT * AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HENDERSON...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINEHILL...TATUM AND BECKVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3234 9439 3200 9442 3209 9492 3232 9486 TIME...MOT...LOC 2132Z 278DEG 15KT 3220 9474 $$ 20
2 follow-up statements
938 WWUS54 KSHV 082150 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 450 PM CDT WED AUG 8 2012 TXC365-401-082230- /O.CON.KSHV.SV.W.0267.000000T0000Z-120808T2230Z/ PANOLA TX-RUSK TX- 450 PM CDT WED AUG 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR RUSK AND PANOLA COUNTIES... AT 449 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHURCH HILL...OR NEAR HENDERSON...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK HILL...STEWART...CHAPMAN...TATUM...PINEHILL...FAIRPLAY AND BECKVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3232 9469 3234 9439 3200 9442 3208 9484 TIME...MOT...LOC 2150Z 275DEG 11KT 3216 9474 $$ 20
347 WWUS54 KSHV 082218 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 518 PM CDT WED AUG 8 2012 TXC365-401-082227- /O.CAN.KSHV.SV.W.0267.000000T0000Z-120808T2230Z/ PANOLA TX-RUSK TX- 518 PM CDT WED AUG 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR RUSK AND PANOLA COUNTIES IS CANCELLED... HOWEVER...HEAVY RAIN AND LIGHTNING MAY STILL BE EXPERIENCED. LAT...LON 3232 9469 3234 9439 3200 9442 3208 9484 TIME...MOT...LOC 2217Z 275DEG 11KT 3215 9464 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:24 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 8, 2:24 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 224 PM CDT WED AUG 8 2012 .DISCUSSION... CONVECTION FIRING AHEAD AND ALONG A SURFACE BOUNDARY ACROSS EASTERN OKLAHOMA THIS AFTERNOON. CONVECTION TO LINGER THROUGH THE OVERNIGHT HOURS AS BOUNDARY REMAINS NEARLY STATIONARY OVERNIGHT. DAMAGING WINDS AND POSSIBLY SEVERE HAIL THE BIGGEST THREAT WITH THESE STORMS DURING THE EARLY EVENIGN HOURS. ADDITIONALLY...STORMS EXPECTED TO DEVELOP ALONG RESIDUAL OUTFLOW BOUNDARIES LEFT BY DECAYING STORMS. LOW TEMPERATURES TONIGHT FORECAST TO FALL INTO THE MID 70S. FRONTAL BOUNDARY TO SHIFT EAST ON THURSDAY. SECONDARY ROUND OF CONVECTION EXPECTED LATE IN THE AFTERNOON ALONG AND AHEAD OF COOL FRONT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STRONG STORMS DAMAGING WINDS POSSIBLE AHEAD OF THE FRONT WEHRE DEWPOINTS ARE FORECAST TO BE IN THE 70S. COOL TEMPERATURES TO PUSH SOUTH ACROSS THE FOUR STATE REGION ON FRIDAY AS CANADIAN HIGH PRESSURE BUILDS BEHIND THE FRONT. WENT A FEW DEGREES ABOVE GUIDANCE FOR HIGH TEMPERATURES ON SATURDAY AND SUNDAY. FOR THIS PACKAGE...WENT WITH HIGHS IN THE LOW TO MID 90S. HIGH TO SHIFT EAST SUNDAY NIGHT ALLOWING GULF MOISTURE TO RETURN TO THE REGION. TEMPERATURES TO AGAIN EASE BACK INTO THE MID TO UPPER 90S LATE IN THE FORECAST PERIOD. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN ON MONDAY AND TUESDAY AS A SERIES OF WEAK DISTURBANCE PROGRESS ALONG A PREDOMINANTLY ZONAL UPPER-LEVEL FLOW REGIME. /05/ && .AVIATION... ONGOING CONVECTION ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON WILL CONTINUE MOVING AND BUILDING SOUTH INTO NORTHEAST TEXAS LATER THIS AFTERNOON AND EVENING. EXPECT BRIEF IFR CIGS AND VSBYS VICINITY OF THE TSTMS...SURFACE WIND GUSTS TO 40 KTS AND SEVERE TURBULENCE. FOR TONIGHT ACROSS THE MAJORITY OF THE FOUR STATE REGION...MOSTLY VFR FLIGHT CONDITIONS EXPECTED WITH BRIEFLY LOWER CONDITIONS VICINITY ISOLATED TSTMS. ALSO...AFTER 09/08Z EXPECT LOCALIZED MVFR CIGS AND VISIBILITIES IN FOG...WHICH WILL CONTINUE THROUGH 14Z THURSDAY. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 95 78 95 70 / 40 30 20 20 10 MLU 76 94 75 93 70 / 40 40 30 20 20 DEQ 74 96 71 94 63 / 40 30 20 10 10 TXK 76 95 75 93 67 / 40 30 20 10 10 ELD 76 94 74 93 67 / 40 30 30 20 10 TYR 79 97 77 96 72 / 40 30 20 20 10 GGG 78 96 76 96 70 / 40 30 20 20 10 LFK 76 96 77 97 72 / 30 40 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/12
Hazardous weather outlook, Aug 8, 11:46 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT WED AUG 8 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1146 AM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE AREA THIS AFTERNOON AHEAD OF AN OUTFLOW BOUNDARY MOVING ACROSS ARKANSAS AND NORTH TEXAS. THUNDERSTORM COVERAGE IS EXPECTED TO BE MOST ACTIVE LATE THIS AFTERNOON INTO THE EARLY EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED INSTANCES OF DAMAGING WIND GUSTS MAY BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE AREAWIDE THROUGHOUT THE REMAINDER OF THE WORK WEEK. EXPECT ISOLATED THUNDERSTORMS THROUGH THE WEEKEND MAINLY SOUTH OF INTERSTATE 20. OTHERWISE...AFTERMOON SHOWERS AND THUNDERSTORMS AGAIN POSSIBLE ACROSS THE REGION EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 8, 3:35 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT WED AUG 8 2012
LAZ021-082130-
CALDWELL-
335 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLUMBIA AND GRAYSON...
AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF COLUMBIA...
MOVING SOUTHEAST AT 5 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
20Special weather statement, Aug 8, 3:40 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT WED AUG 8 2012
LAZ005-012-013-082145-
BIENVILLE-JACKSON-LINCOLN-
340 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING...JONESBORO AND RUSTON...
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF GRAMBLING...MOVING
EAST AT 5 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
20Local storm report, Aug 8, 3:51 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG TYLER 32.33N 95.30W
08/08/2012 SMITH TX LAW ENFORCEMENT
TREE DOWN FM 2015 NORTH OF LOOP 323
&&
25Special weather statement, Aug 8, 3:56 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT WED AUG 8 2012
ARZ050-051-082200-
HOWARD-SEVIER-
356 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
DE QUEEN...HORATIO AND LOCKESBURG...
AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HORATIO...MOVING NORTHEAST AT 10
MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
20Local storm report, Aug 8, 4:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 W WHITEHOUSE 32.23N 95.24W
08/08/2012 SMITH TX BROADCAST MEDIA
TREES DOWN WEST OF WHITEHOUSE
&&
25Special weather statement, Aug 8, 4:28 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
428 PM CDT WED AUG 8 2012
TXZ150-082230-
RUSK-
428 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
HENDERSON...JOINERVILLE...MINDEN...PINEHILL AND TURNERTOWN...
AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HENDERSON...MOVING SOUTHEAST AT
20 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 25 min |
| Aug 8, 2:50 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 55 min |
| Aug 8, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 60 min |
| Aug 8, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 37 min |
| Aug 8, 4:54 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 19 min |
| Aug 8, 5:34 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.